T Nation

22 Year Old on TRT (Test Undecanoate)


#1

I got pretty unlucky I guess in my physiology. Pre TRT my T was very low and I still looked like a kid. Plus skinny-fat and gyno, ugh.

I've been on TRT for a year. 1000mg of testosterone undecanoate every 12 weeks. I'm not sure if it's available in the states yet but in Europe it's called Nebido and in Australia it's Reandron. Supposedly it's much slower release so you don't get the peaks and troughs of the formulations with shorter esters.

My bloodwork comes in European units (nmol I think?) but I've converted to ng/ml by dividing by 0.0347...I think this is the right conversion factor.

At 4.5 months it was about 10 (= just under 300)
At 7 months it was 20.8 (=about 600)

since then I've been feeling pretty shitty, with it getting worse. Sleeping 12+ hours a day and still feeling tired, low libido and can't get hard, no motivation, no progress in my lifts in 3 months (actually getting slightly weaker). And despite being frustrated about not putting muscle on, I have finals coming up so could really do with actually being awake the next few months.

So I went to the doctor and asked for some more bloodwork. I'll post here when it comes back. But he refused to test for estradiol, saying it was pointless. Wtf?

Anyway this is probably of no use until I get the labwork, but advice would be appreciated at that point.


#2

I'm a bit of a newbie here, so someone else might be able to give better advice, but it sounds to me like you need to find a different doctor, or push harder for the E2 test. You may also want to get a test showing Free T, if you didn't recently.


#3

have you had a chance to read through all of the stickies?

do you have any questions about any of the information there?


#4

2 months later and finally have some new blood results. I'm in the UK and it's pretty impossible to get anything done on the NHS. My doctor flat out refused to test E2 twice, so I ended up shelling out for a private endo, who told my doctor to test E2 and some other things. I'm going back to see the endo in a couple of weeks, so advice to what to push for from him would be useful

My E2 seems high, which would explain the ED etc, but it's within the 'normal range' on the lab results, so my GP has already dismissed it as 'normal, no action'

Should I push to change formulations? From test undecanoate to test cyp and self injections?

LAB results: (in the UK, so units may be different from US, but given conversions for T and E2)

T levels: (lab range 8.4-28.7 NMOL/L =242-827 ng/dl)
18weeks (end dose) - 10.8 (=311 ng/dl)
30 weeks (end dose) - 20.6 (=594 ng/dl)
52 weeks (10 weeks into dose) - 24 (=692 ng/dl)
58 weeks (halfway /6 wks through dose) - 30.2 (=870 ng/dl)

I got a SHBG test at 52 weeks which I think showed my bioavailable T was about 2.6%, can't remember exactly though

I will be getting my T tested at 8, 10 and 12 weeks also.

Other labwork from 58 weeks (6 weeks through dose)
E2 - 156 pmol/l (<191) = 42.5 pg/ml
FSH - 6.4 IU/L (2.0-20)
LH - 1.8 IU/L (1.5-9.3)
TSH - 1.24 mU/L (0.35-5.5)
Thyroid peroxidase antibody level <35 IU/ML (<60)
Plasma corrected calcium - 2.32 mmol/l (2.12-2.62)
Plasma inorganic phosphate - 0.60 mmol/l (0.7-1.45) LOW
Plasma total bilirubin - 16 umol/L (3-17)
plasma ALT - 31 IU/L (10-45)
plasma alkaline phosphatase - 275 IU/L (95-280)

Profile
-age - 22
-height - 5'6" / 168cm
-waist - 27"
-weight - 132lbs - 60kg
-little body / facial hair before TRT, now more body hair and much thicker beard
-used to carry fat mainly in lower body (lower back / hip / ass), now much leaner everywhere and much more muscle, but still some fat around hips
-on tetralysal (tetracycline 300mg) every day for past 5 1/2 months for acne, on last week of course now
- 1 week into 4 week course of zopiclone 3.75 mg to deal with my messed up sleep pattern and try and reset my circadian rhythms
- training - lift 3x/week - 1-2 heavy lifts (deadlifts / power cleans / front squats / bench / clean and push press) plus 1-2 accessory exes

also, my lymph nodes are kinda hard around my groin area, should I be worried about this?


#5

the half life of the ester in nibido is only like 2 days longer than cyp...it baffles me that the makers of this product have convinced so many doctors that it is superior to other injections....12 weeks between injections is absolutely insane...I cant imagine the roller coaster that takes you on....

I would switch to cyp and inject 2-3 times a week...you could also do this with undecanadoate, but its pointless if the price is higher...


#6

From medicines.org.uk:

"Following intramuscular administration of this depot formulation the release rate is characterised by a half life of 90±40 days."

I've heard conflicting things about the half-life. With Nebido, the whole 4ml is injected into an oily depot in the glute, which the doctors told me was the reason it could be injected so infrequently, becuase it would only gradually enter the bloodstream. They could have been bullshitting me though. When my doctor finally cooperates I'm going to try and get my T levels monitored over the course of the 12 weeks. If you take a look at my lab results for T, my end-dose T levels have been gradually increasing over the past year. Does that mean it's accumulating?

I don't really notice much change over the 12 weeks. I just feel generally all-round shitty, which is why I'm concerned about the E2.


#7

Have you noticed any lumps or abnormalities on your testicles?

http://www.acor.org/tcrc/tcexam.html

Your FSH and LH levels while on TRT are very concerning, and require further investigation. This, unfortunately, should have been noted by your doctor and examined immediately. I would suggest setting up an appointment with a urologist to discuss these lab results and for a medical examination of the testicles.


#8

Looks like I was wrong...I must have looked up decanoate instead of undecanoate previously...

Undecanoate is 20 days
Cyp is 6-7 days

Regardless, 20 days is not equal to 12 weeks...

I agree with Daedalus that you should look into your LH/FSH issues...these should be close to 0 if you are not taking any other ancillaries...your nuts are not giving feedback to the pituitary to turn off the faucet...this could also be a function of your lab timing and long ester, so I wouldn't be immediately alarmed, but definitely look into it further...


#9

I asked my endo what was up about that and he said not to worry. I had an exam and all is ok.

He wrote me a script for 2 months anastrozole so I'm going to see how that goes, also getting my T levels checked at the end of my dose to see how it's lasting. So far, my energy seems better (much easier getting up in the morning)


#10

ok, so the guy prescribed me 1mg/day but quick browse of this forum looks like that's not a good idea. Can one of you guys who know what you're talking about better than this 'professor of endocrinology' help me out and tell me how to dose it? What will taking 1mg/day do to people?


#11

Wow you found a doc in the UK to prescribe you Arimidex? Was he riding a pink unicorn and producing cold fusion through his eyeballs?

His dosage is dumb, but at least he's willing to play along...

1 mg/day is what (I think) they prescribe to women with breast cancer to get E2 = 0....you don't want that...joint pains, erection issues, depression, brain fog, all nasty side effects...

Recommendations on this site is 1 mg for every 100 mg of test (per week, in divided doses)...

Your 12 week long shots make dosing arimidex particularly difficult since your T values are going to be all over the place...You should definitely be at the higher end at first and lower it as you go...but this is all guess work....

I would think maybe 3.5-4 mg for the first week, tapering off to about 0.5 mg for the Week 12 feels about right...but like I said, this is extreme guess work...I'm really basing this on bodybuilding steroid cycles and understanding of half lives...

Is there anyway you can get put on Test C/E and just have injections more often? Your doc seems a little on the fringe of UK docs since he scripted you adex...maybe he's willing to do this as well?